Flash Flood, Bedford
- When
- June 4, 8:00 AM EST to 2:00 PM EST
- Where
- Bedford County, Bedford
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.007, -78.490 (the zone’s center; the record gives no point)
Several people were rescued after becoming stranded by flood waters in the town of Bedford due to flooded streams. Also, Bob's Creek exceeded bankful, flooding several roads in the towns of Reynoldsdale and Pavia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Several people were rescued after becoming stranded by flood waters in the town of Bedford due to flooded streams. Also, Bob's Creek exceeded bankful, flooding several roads in the towns of Reynoldsdale and Pavia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 4, 2:30 AM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 AM EDT WED JUN 4 2003 STREAMS OVER SC MTNS CONTINUE TO RISE EARLY THIS AM...WITH CRESTS LIKELY LATER THIS MORNING. CALLS TO COUNTY EMA/911 REVEAL MINOR FLOODING ON SOME ROADWAYS AND STREAMS...WHICH IS COVERED BY MINOR FLOOD STATEMENT (FLS) THROUGH 9 AM. UPPER LO NR CHICAGO WILL SLOWLY PASS NORTH OF CENTRAL PA OVER THE NEXT 48 HOURS. WAA PATTERN AHEAD OF THIS SYSTEM WILL CONTINUE TO PRODUCE OCCASIONAL RAIN TODAY...THEN DRYING ARRIVES TONIGHT FROM THE SW...AS BLYR FLOW BECOMES WESTERLY BEHIND OCCLUDED FRONT PASSAGE. COOLER MAV TEMPS ONCE AGAIN SEEM MORE LIKELY THAN MOS NUMBERS TODAY...BASED ON CLOUD COVER...UPSLOPING SE FLOW AND INTERMITTENT RAIN. 21Z SREF QPF DATA SUGGESTS CATEGORICAL POPS MOST PLACES TDY...ALTHOUGH MUCH OF THE DAY WILL BE RAIN FREE. BEST CHC OF OCCASIONAL LIGHT RAIN TONIGHT IS OVER THE NORTHERN TIER...AHEAD OF APPROACHING OCCLUSION. A SOMEWHAT BRIGHTER DAY SEEMS LIKELY ON THURSDAY. HOWEVER...COLD AIR ALOFT WILL LIKELY RESULT IN PLENTY OF SC...ESPECIALLY OVER THE MTNS. A WEAK AREA OF HI PRES SHOULD PROVIDE DRY AND SEASONABLE WEATHER FRIDAY. ENSEMBLE 850 TEMPS ARND 10C SUGGEST HIGHS IN THE 70S...GIVEN PARTLY SUNNY SKIES. EXTENDED...UPPER LO DIVING SOUTHWARD TOWARDS THE N PLAINS THIS MORNING WILL BE OUR NEXT WX MAKER. LATEST GFS/ETA TRACK THIS FEATURE THRU THE GRT LKS BY EARLY SATURDAY. 00Z GFS NOW TRACKS SFC LOW SOUTH OF PA ON SATURDAY...THUS WILL TREND FCST TOWARD A CLOUDIER...COOLER AND WETTER SOLUTION. SUNDAY APPEARS DRY IN WAKE OF COLD FRONT/OCCLUDED FRONT. HOWEVER...ANOTHER BOUT OF RAIN OR SHOWERS SEEMS POSSIBLE BY MONDAY BASED ON 12Z MREF DATA...WHICH SHOWS UPPER TROUGH APPROACHING FROM MIDWEST. .CTP... PA...NONE. FITZGERALD
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 506 AM EDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY MINOR FLOODING WILL CONTINUE ON SOME STREAMS ACROSS THE SOUTH CENTRAL MOUNTAINS TODAY. THE AUGHWICK CREEK AT SHIRLEYSBURG IS EXPECTED TO CREST 1 TO 2 FEET ABOVE FLOOD STAGE AROUND NOON...THEN FALL BELOW FLOOD STAGE THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KF
The State College radar (KCCX), 110 km away, was scanning. The volume nearest the first event began at 13:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359934.